MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959480
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060)
Date of Event 09/10/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2012 ¿ patient was diagnosed with two incisional hernias thereby underwent laparoscopic repair with the implant of sepramesh ip (device #1, device #2).Per op notes, ¿a sepramesh ip (device #1) was placed to anterior abdominal wall and secured using tacker.Another piece of sepramesh ip (device #2) was placed to left lower quadrant hernia defect and tacked with sorbafix.¿ on (b)(6) 2012 ¿ patient had abdominal pain and diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventralight st (device #3).Per op notes, ¿extensive midline and left lower quadrant adhesions noted to the undersurface of the prior mesh (device #1, #2) was taken down.Hernia defect was noted in the midline.A ventralight st (device #3) was placed into anterior abdominal wall and tacked using sorbafix.¿ on (b)(6) 2012 ¿ patient was diagnosed with wound infection thereby underwent incision and drainage of wound infection and purulent drainage was noted in mid abdomen.On (b)(6) 2012 ¿ patient was diagnosed with infected ventral hernia mesh thereby underwent open repair with the removal of meshes (device #1, #2, #3) and implant of xenmatrix (device #4).Per op notes, ¿the small bowel tightly adherent to the underlying mesh (device #1, #3) was lysed.The meshes (device #1, #3) were removed from the anterior abdominal wall.Between the two pieces of mesh, there was an abscess.In left lower quadrant, adhesions of the bowel to the mesh were taken down and mesh (device #2) was removed.There were a lot of adhesions and scarring of a portion of the omentum overlying certain bowel loop.A xenmatrix (device #4) was stitched to left lower quadrant using sutures and then a rest of piece of mesh was placed as underlay to fascia and overlay using sutures.¿ on (b)(6) 2012 ¿ patient was diagnosed with abdominal wall wound dehiscence and wound infection.On (b)(6) 2013 ¿ patient was diagnosed with infected abdominal wound thereby underwent open repair with the removal of xenmatrix (device #4).Per op notes, ¿a very dense adhesion was noted.The xenmatrix (device #4) noted to be folded over and the mesh at the superior aspect of the fascia was removed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2011) is considered to be a best estimate.This emdr represents the bard sepramesh ip (device #2).An additional emdr was submitted to represent the bard xenmatrix (device #4) and additional supplemental emdrs were submitted to represent bard sepramesh ip (device #1) and ventralight st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22455755
Report Number1213643-2025-00595
Device Sequence Number15492792
Product Code FTL
UDI-Device Identifier00801741031816
UDI-Public(01)00801741031816(17)130728(10)HUVF1862
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2013
Device Catalogue Number5959480
Device Lot NumberHUVF1862
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale